Indiana, 2005

Damaging Winds in Indiana, June 14, 2005

June 14, 2005 · NWS IND · 2 events in 2 counties and zones

An isolated severe thunderstorm moved through southwestern portions of central Indiana on the morning of 14 June 2005.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

An isolated severe thunderstorm moved through southwestern portions of central Indiana on the morning of 14 June 2005.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 14, 3:45 AM EST, 7 hours 30 minutes earlier.

Area forecast discussion, Jun 14, 3:45 AM EST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 AM EST TUE JUN 14 2005

.DISCUSSION...UPPR LO CURRENTLY OVR THE NRN MIDWEST IS XPCTD TO MOV
EWD ACRS THE GRTLKS AND INTO CANADA BY WED EVEN...PLACING THE RGN
UNDER NWLY FLOW BY THEN. MODELS IN PRETTY GOOD AGREEMENT WITH THE
MAIN DETAILS. FCST FOCUS CENTERS ON POPS ASSOCIATED WITH UPPR SYS.

IN THE NR TERM...TSTM COMPLEX OVR THE WRN PARTS OF THE STATE SHOWING
SIGNS OF DIMINISHING AS IT MOVS AWAY FM THE LLJ. OUTFLOW BOUNDARY FM
LAST NIGHTS ACTVTY LOOKS TO BE LOCATED OVR FAR SRN IND CURVING BACK
INTO SRN IL...WHILE CDFNT APPEARS TO BE ENTERING FAR WRN IL.
MOVEMENT OF COMPLEX SUGGESTS WHATS LEFT OF IT SHOULD BE IN THE FAR
ERN ZONES BY 12Z. WITH AXIS OF LLJ STILL LOCATED OVR IL...THERE MAY
STILL BE SOME DVLPMT UPSTREAM LTR THIS MORN. CDFNT/UPPR TROF WL PASS
THUR THE AREA AROUND MIDDAY. WL KEEP CHC POPS GOING ALL AREAS TODAY
WITH THE HIGHEST POPS IN THE ERN ZONES.

IN THE LTR PDS...ANOTHER SHORT WV TROF LOOKS TO ROTATE AROUND UPPR
LOW ACRS THE NRN ZONES IN THE WED/WED NIGHT TIME FRAME...SO WL PUT
IN SOME CHC POPS FOR SHWRS IN THOSE AREAS. WL KEEP THE REMAINDER OF
THE FCST AREA DRY.

BASED ON LO LVL THICKNESSES AND UPSTREAM TEMPS YESTERDAY...THE NGM
MOS MAY BE A LTL ON THE WARM SIDE FOR THE HIGHS ON WED. WL CUT A FEW
DEGS OFF OF THE GUIDANCE IN THAT PD...OTRW GUIDANCE ACCEPTED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JAS
Hazardous weather outlook, Jun 14, 5:11 AM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
511 AM EST TUE JUN 14 2005

INZ021-028>031-035>049-051>057-060>065-067>072-151100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
511 AM EST TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA
TODAY. PRESENT INDICATIONS ARE THAT A FEW OF THESE STORMS MAY BECOME
SEVERE...PARTICULARLY EAST OF A LAFAYETTE TO VINCENNES LINE. THE MAIN
THREAT FOR SEVERE WEATHER AT THIS POINT APPEARS TO BE FROM THE LATE
MORNING HOURS THROUGH THE LATE AFTERNOON HOURS...WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN CONCERN.

LOWLAND FLOODING IS POSSIBLE THROUGH TONIGHT ALONG PORTIONS OF THE
EEL...MUSCATATUCK...WHITE...AND THE EAST FORK OF THE WHITE
RIVERS...MAINLY OVER SOUTH CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOWLAND FLOODING IS POSSIBLE INTO FRIDAY ALONG PORTIONS OF THE
EEL...MUSCATATUCK...WHITE...AND THE EAST FORK OF THE WHITE
RIVERS...MAINLY OVER SOUTH CENTRAL INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

JAS

In the hours before

Local storm report, Jun 14, 8:56 AM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
856 AM EST TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          7 SW NORTH VERNON       38.94N 85.72W
06/12/2005                   JENNINGS           IN   NWS STORM SURVEY

            F1 TORNADO KNOCKED DOWN SEVERAL GRAIN SILOS AND BLEW
            PARTS OF ROOFS OFF SEVERAL OUTBUILDINGS.

0745 PM     TORNADO          4 S INDIANAPOLIS        39.72N 86.15W
06/12/2005                   MARION             IN   NWS STORM SURVEY

            F0 TORNADO BRIEFLY TOUCHED DOWN SNAPPING TOPS OUT OF
            ABOUT 20 TREES.

&&

DTUCEK

The radar

The Indianapolis radar (KIND), 94 km away, was scanning. The volume nearest the first event began at 16:13 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
June 14, 11:15 AM EST
Where
Jackson County, Brownstown
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.883, -86.033

Several trees were downed in town.

Thunderstorm Wind, Jennings

When
June 14, 11:40 AM EST
Where
Jennings County, 5 mi SW of North Vernon
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.950, -85.700

Trees, a home, and some vehicles were damaged by thunderstorm winds near North Vernon.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455024, 5455025.